Penalized estimators for non linear inverse problems

Jean-Michel Loubes; Carenne Ludeña

ESAIM: Probability and Statistics (2010)

  • Volume: 14, page 173-191
  • ISSN: 1292-8100

Abstract

top
In this article we tackle the problem of inverse non linear ill-posed problems from a statistical point of view. We discuss the problem of estimating an indirectly observed function, without prior knowledge of its regularity, based on noisy observations. For this we consider two approaches: one based on the Tikhonov regularization procedure, and another one based on model selection methods for both ordered and non ordered subsets. In each case we prove consistency of the estimators and show that their rate of convergence is optimal for the given estimation procedure.

How to cite

top

Loubes, Jean-Michel, and Ludeña, Carenne. "Penalized estimators for non linear inverse problems." ESAIM: Probability and Statistics 14 (2010): 173-191. <http://eudml.org/doc/250857>.

@article{Loubes2010,
abstract = { In this article we tackle the problem of inverse non linear ill-posed problems from a statistical point of view. We discuss the problem of estimating an indirectly observed function, without prior knowledge of its regularity, based on noisy observations. For this we consider two approaches: one based on the Tikhonov regularization procedure, and another one based on model selection methods for both ordered and non ordered subsets. In each case we prove consistency of the estimators and show that their rate of convergence is optimal for the given estimation procedure. },
author = {Loubes, Jean-Michel, Ludeña, Carenne},
journal = {ESAIM: Probability and Statistics},
keywords = {Ill-posed Inverse Problems; Tikhonov estimator; projection estimator; penalized estimation; model selection; ill-posed inverse problems; projection estimator},
language = {eng},
month = {7},
pages = {173-191},
publisher = {EDP Sciences},
title = {Penalized estimators for non linear inverse problems},
url = {http://eudml.org/doc/250857},
volume = {14},
year = {2010},
}

TY - JOUR
AU - Loubes, Jean-Michel
AU - Ludeña, Carenne
TI - Penalized estimators for non linear inverse problems
JO - ESAIM: Probability and Statistics
DA - 2010/7//
PB - EDP Sciences
VL - 14
SP - 173
EP - 191
AB - In this article we tackle the problem of inverse non linear ill-posed problems from a statistical point of view. We discuss the problem of estimating an indirectly observed function, without prior knowledge of its regularity, based on noisy observations. For this we consider two approaches: one based on the Tikhonov regularization procedure, and another one based on model selection methods for both ordered and non ordered subsets. In each case we prove consistency of the estimators and show that their rate of convergence is optimal for the given estimation procedure.
LA - eng
KW - Ill-posed Inverse Problems; Tikhonov estimator; projection estimator; penalized estimation; model selection; ill-posed inverse problems; projection estimator
UR - http://eudml.org/doc/250857
ER -

References

top
  1. Y. Baraud, Model selection for regression on a fixed design. Probab. Theory Relat. Fields117 (2000) 467–493.  Zbl0997.62027
  2. L. Birgé and P. Massart, Minimal penalties for Gaussian model selection. Probab. Theory Relat. Fields. 138 (2007) 33–73.  Zbl1112.62082
  3. N. Bissantz, T. Hohage and A. Munk, Consistency and rates of convergence of nonlinear Tikhonov regularization with random noise. Inv. Prob. 20 (2004) 1773–1789.  Zbl1077.65060
  4. N. Bissantz, T. Hohage, A. Munk and F. Ruymgaart, Convergence rates of general regularization methods for statistical inverse problems and applications. SIAM J. Numer. Anal.45 (2007) 2610–2636.  Zbl1234.62062
  5. O. Bousquet, Concentration inequalities for sub-additive functions using the entropy method. Stoch. Inequalities Appl.56 (2003) 213–247.  Zbl1037.60015
  6. L. Cavalier, G.K. Golubev, D. Picard and A.B. Tsybakov, Oracle inequalities for inverse problems. Ann. Statist.30 (2002) 843–874. Dedicated to the memory of Lucien Le Cam.  Zbl1029.62032
  7. P. Chow and R. Khasminskii, Statistical approach to dynamical inverse problems. Commun. Math. Phys.189 (1997) 521–531.  Zbl1090.62523
  8. D. Donoho, Nonlinear solution of linear inverse problems by wavelet-vaguelette decomposition. Appl. Comput. Harmon. Anal.2 (1995) 101–126.  Zbl0826.65117
  9. H. Engl, Regularization methods for solving inverse problems, in ICIAM 99 (Edinburgh), pp. 47–62. Oxford Univ. Press, Oxford (2000).  Zbl0992.65058
  10. H. Engl, M. Hanke and A. Neubauer, Regularization of inverse problems. Math. Appl. 375. Kluwer Academic Publishers Group, Dordrecht (1996).  Zbl0859.65054
  11. F. Gamboa, New Bayesian methods for ill posed problems. Statist. Decisions17 (1999) 315–337.  Zbl0952.62027
  12. Q. Jin and U. Amato, A discrete scheme of Landweber iteration for solving nonlinear ill-posed problems. J. Math. Anal. Appl.253 (2001) 187–203.  Zbl0992.47032
  13. J. Kalifa and S. Mallat, Thresholding estimators for linear inverse problems and deconvolutions. Ann. Statist.31 (2003) 58–109.  Zbl1102.62318
  14. B. Kaltenbacher, Regularization by projection with a posteriori discretization level choice for linear and nonlinear ill-posed problems. Inv. Prob.16 (2000) 1523–1539.  Zbl0978.65045
  15. J.-M. Loubes and C. Ludena, Adaptive complexity regularization for inverse problems. Electron. J. Statist.2 (2008) 661–677.  Zbl1320.62075
  16. B. Mair and F. Ruymgaart, Statistical inverse estimation in Hilbert scales. SIAM J. Appl. Math.56 (1996) 1424–1444.  Zbl0864.62020
  17. A. Neubauer, Tikhonov regularization of nonlinear ill-posed problems in Hilbert scales. Appl. Anal.46 (1992) 59–72.  Zbl0788.47052
  18. F. O'Sullivan, Convergence characteristics of methods of regularization estimators for nonlinear operator equations. SIAM J. Numer. Anal.27 (1990) 1635–1649.  
  19. R. Snieder, An extension of Backus-Gilbert theory to nonlinear inverse problems. Inv. Prob.7 (1991) 409–433.  Zbl0737.35155
  20. U. Tautenhahn and Qi-nian Jin, Tikhonov regularization and a posteriori rules for solving nonlinear ill posed problems. Inv. Prob.19 (2003) 1–21.  Zbl1030.65061
  21. A.N. Tikhonov, A.S. Leonov and A.G. Yagola, Nonlinear ill-posed problems, volumes 1 and 2. Appl. Math. Math. Comput. 14. Chapman & Hall, London (1998). Translated from the Russian.  Zbl0920.65038

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.